I was given terbinafine for toe nail fungal infection in Sept 2008. During the first two weeks I felt malaise, dizziness and fatigue and when I went for a walk my legs were wobbly. I changed to a lacquer after four weeks, but now, I sept 2009, I still feel weak and fatigued and this is very distressing. Can this be ascribed to the terbinafine and how could I prove it?
Highly unlike that these symptoms which have persisted for a year is due to side effects from terbinafine, but then it may be. Please discuss your symptoms with your doctor
I came across your review... I understand that it’s been long time ago now but can you please give us an update of how you’re doing now ? When did the symptoms actually go away ? About a month and a half ago i took Terbinafine for 20 days without any side effects but then at day 21 I started feeling weak, fatigued and dizzy all day long without improvement. On day 26 and after testing my blood, brain and any possible cause other than the medication itself, I decided to stop taking it. No one doctor was totally convinced it was actually the cause of my symptoms and I did my own research and found out about the long terminal half life of this medication... I mean after doing the calculations and with a Terminal half life of 200-400 hours it would take up to 3 months til the medication actually gets cleared from one’s system.
Today is day 17 after stopping the med and Im terrified symptoms won’t improve any soon as I have so many things to do and it’s definetly affecting my quality of life. I actually work in the medical field, I read about the medication before taking it and got many medical good opinions about how safe this drug is. But after this i can tell that it’s definetly not worth it to put one’s whole body system under such a horrible stress. Please let me know when did your complaints actually stop and if there’s anything I can do about it to make things easier.
This drug is pure poison! I took it 4 days and started feeling exhausted after day 2 to the point of sleeping with nightmares most all day. I was extremely weak. My legs felt like jelly. Horrendous bloating and nausea. I stopped it but still feel very weak and uncertain. I have no appetite but forcing food. How long will this stay in my system?
Same here, just started taking it 3 days ago and i feel extremely weak dizzy about to pass out.
I took terbinafine for 250mg for 2 days after 3 weeks of use of Lamisil cream, after the first dose of terbinafine I had headache and tingling sensations but by the evening of the second dose , I had severe stomach pain and rumbling tommy with fever initially limited to my abdomen, the nigh of the second dose I had muscle and joint pains, numbness and tingling sensations all over. I have since been having fleeting muscle pains, rumbling tommy, sour/acid taste with occasional chills. The worse part is sleep disturbance and waking up feeling weak and flu-like.
I took the last tablet on 14/03/19 and 10 weeks after stopping this drug, I still have muscle pains , though not as severe as the first 3-4 weeks. After gardening or walking long distance especially I experienced some tingling and urticaria and clammy sensations on my skin, this is usually followed by weakness.
I have been using promethazine at nigh( antihistamine) for about 5weeks now.
Can anyone share their experience of reacting to terbinafine and how long it takes to resolve please.
I was given terbinafine oral for a persistent toenail fungus. I took it for 6 weeks and as each week went by I became more and more depressed and anxious. I take meds for both conditions but this was beyond any depression I have ever known. It was unbelievable. Finally it occurred to me to check the side effects and sure enough they were listed right there. The doctor never told me this could happen all he was worried about were my liver labs which were fine. I stopped taking it almost a week ago but i have read that it takes a long time to get out of your body. I’m feeling somewhat better at least I’m not weeping and driving my poor husband crazy. This frug is done seriously bad stuff I would not recommend it to anyone.
It’s interesting that there haven’t been more comments about the effectiveness of the medication. Did it improve your condition at all?
Personally, after three months of treatment, I did not find any improvement. The aftereffects that occurred were debilitating and threatening to several areas of my body, in addition to the fatigue, muscle ache and malaise. More devastating was that I had three months of a bacterial infection in my left eye, and then three months of the same bacterial infection in my right eye, requiring several emergency room visits to an eye institute in Miami, scraping and cultures of my cornea, and courses of three different antibiotic eye drops every hour. I saw my opthamologist 3x a week until improvement. It resulted in scar tissue in both eyes and a significant loss of vision in both. I believe this drug is a danger in many ways. Any thoughts or similar issues? Please advise...
I took it for 6 months and experienced many side effects, some came and some went. I stopped taking it yesterday on the advice of my doctor because of fatigue. I did start to feel dizzy towards the end too, so I figured that was enough. It will affect everyone differently and I don't think it's very well researched (the information guidelines with mine says nothing about depression and apparently 1 in 1000 experience dizziness) which is surely incorrect.
I took this drug for three weeks for a toe fungus. Swelling, bloating, acute diarrhea, nausea, headache, tired. Overall I feel horrible. Loss of appetite and sleep. Food tastes awful. I stopped taking it on my own. The podiatrist was not pleased I stopped. This drug is poison. I also have less frequent urination. Poison. I hope it gets out of my system soon. Looks like from what I have been reading I have about three months of feeling awful. Anyone has any idea what to do to flush it out quicker?
Just stopped taking Lamisil turbinafine a little over a week ago. I am experiencing the same side effects as most of the people on this thread including dizziness, fatigue and anxiety. The dizziness I’m experiencing is more of an off balance feeling if anyone can relate? I thank God it’s not a lightheaded feeling as I am in the military and that would make my life extremely challenging, however, the anxiety is often accompanied with a rapid heart beat which does prove to be a bit frightening at times. I’m praying that these symptoms go away on their own. I wish the doctor would have communicated these possible side effects before having me go on this medication. I was assured by family, friends, and then the physician that it was like any other pill, very effective, yet virtually harmless.
I can say now that I was on it for one month, the improvement to my feet was very minimal.
The skin between my toes began to heal and there was minor improvement to the nail of my hammer toe on my left foot. But I was also using creams and powders and replacing my socks at lunchtime for that one month that I was on it.
I would not recommend this medication to anyone who has a very active lifestyle as I’m also experiencing the malaise that a few others here seem to also have noticed.
I haven’t had bad anxiety in over a year and now with my body gradually processing the medication out of my system, I can say it’s becoming a daily occurrence.
On top of changing my socks 1-2X day, I will be treating the fungus with topical creams, powders, and other natural treatments like ACV and epsom salt foot baths for the time being. This medication has greatly discouraged me from trying another drug to cure my feet.
I pray that your and my symptoms resolve themselves on their own as the side effects are not worth the minimal progress that the medication provides at improving the athlete’s foot.
Hi everyone. I finally finished my 12 week course of terbinafine and if I could do it all over again I would not. I have been so depressed because of the fatigue, and dizziness. At first I thought I had a thyroid problem so I had some blood work done. It didn't occur to me that maybe it was the terbinafine until about 8 weeks in, and by then I figured that I have come this far I might as well finish the medication. Being only 2 days off the medication and still having no energy I found this fourm. Although I wouldn't wish these side effects on anyone I am finding comfort in talking to people who share this experience. Each time I get up I get light headed, I have had a horrible headache and my energy level is very low. I was hoping that once I stopped taking this medication I would feel better, but reading other comments and learning about the shelf life I don't think I am going to feel better as soon as I thought. Thanks for sharing your experience with me.
- Terbinafine Information for Consumers
- Terbinafine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Terbinafine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.